Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 70, NWS Grand Rapids, MI

October 3, 2012

NWS Grand Rapids, MI issued this small craft advisory at Oct 3, 2012, 3:30 PM EDT. It took effect at Oct 4, 2012, 12:00 PM EDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 3:30 PM EDT (19:30 UTC)
In effect from
Oct 4, 2012, 12:00 PM EDT
Expired
Oct 6, 2012, 10:13 PM EDT
In force
58 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WHUS73 KGRR 031930
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT WED OCT 3 2012

LMZ845>849-040330-
/O.NEW.KGRR.SC.Y.0070.121004T1600Z-121006T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
330 PM EDT WED OCT 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 8 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 8 PM
EDT FRIDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS THURSDAY
           AFTERNOON.  THE WINDS WILL SHIFT TO THE WEST BY
           FRIDAY.

* WAVES...WILL BUILD TO 3 TO 6 FEET BY THURSDAY EVENING. THE WAVES WILL
  CONTINUE TO BUILD TO 6 TO 10 FEET BY FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
13 follow-up statements
443 
WHUS73 KGRR 040131
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 PM EDT WED OCT 3 2012

LMZ845>849-040945-
/O.CON.KGRR.SC.Y.0070.121004T1600Z-121006T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
931 PM EDT WED OCT 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
8 PM EDT FRIDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS THURSDAY 
  AFTERNOON. THE WINDS WILL SHIFT TO THE WEST BY FRIDAY. 

* WAVES...WILL BUILD TO 3 TO 6 FEET BY THURSDAY EVENING. THE 
  WAVES WILL CONTINUE TO BUILD TO 6 TO 10 FEET BY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
277 
WHUS73 KGRR 040749
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EDT THU OCT 4 2012

LMZ844-041600-
/O.EXA.KGRR.SC.Y.0070.121004T1600Z-121006T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-
349 AM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT
FRIDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS THIS
  AFTERNOON. WINDS WILL SHIFT TO THE WEST BY FRIDAY.

* WAVES...WILL BUILD TO 3 TO 6 FEET BY THIS EVENING. THE 
  WAVES WILL CONTINUE TO BUILD TO 5 TO 7 FEET BY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-041600-
/O.CON.KGRR.SC.Y.0070.121004T1600Z-121006T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
349 AM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
EDT FRIDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS
  THIS AFTERNOON. THE WINDS WILL SHIFT TO THE WEST BY FRIDAY.

* WAVES...WILL BUILD TO 3 TO 6 FEET BY THIS EVENING. THE 
  WAVES WILL CONTINUE TO BUILD TO 5 TO 7 FEET BY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
250 
WHUS73 KGRR 041503
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1103 AM EDT THU OCT 4 2012

LMZ844-042315-
/O.EXT.KGRR.SC.Y.0070.121005T0000Z-121006T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-
1103 AM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
8 PM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON...BECOMING WEST TONIGHT.

* WAVES...2 TO 4 FEET THIS AFTERNOON...BUILDING TO 5 TO 8 FEET
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ845>849-042315-
/O.CON.KGRR.SC.Y.0070.121004T1600Z-121006T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1103 AM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON. WEST TO 30
  KNOTS TONIGHT.

* WAVES...3 TO 5 FEET THIS AFTERNOON...BUILDING TO 6 TO 10 FEET
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
272 
WHUS73 KGRR 041924
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT THU OCT 4 2012

LMZ845>849-050330-
/O.EXT.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
324 PM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS THIS EVENING. WEST TO 30 KNOTS
  TONIGHT INTO FRIDAY EVENING THEN NORTHWEST 15 TO 25 KNOTS SATURDAY.

* WAVES...3 TO 5 FEET THIS EVENING...BUILDING TO 6 TO 10 FEET LATE
  TONIGHT AND CONTINUING INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-050330-
/O.EXT.KGRR.SC.Y.0070.121005T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-
324 PM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST EARLY TONIGHT
  THEN NORTHWEST FRIDAY NIGHT INTO SATURDAY.

* WAVES...3 TO 5 FEET THIS EVENING...BUILDING TO 6 TO 10 FEET LATE
  TONIGHT AND CONTINUING INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
884 
WHUS73 KGRR 050251
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 PM EDT THU OCT 4 2012

LMZ844>849-051100-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1051 PM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST TO 30 KNOTS TONIGHT INTO FRIDAY EVENING...THEN
  NORTHWEST 15 TO 25 KNOTS SATURDAY.

* WAVES...BUILDING TO 5 TO 8 FEET LATE TONIGHT AND CONTINUING INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
804 
WHUS73 KGRR 050810
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 AM EDT FRI OCT 5 2012

LMZ844>849-051615-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
410 AM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST TO 30 KNOTS INTO THIS EVENING...THEN NORTHWEST 15 TO
  25 KNOTS SATURDAY.

* WAVES...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
587 
WHUS73 KGRR 051511
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1111 AM EDT FRI OCT 5 2012

LMZ844>849-052315-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1111 AM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...WEST TO 30 KNOTS INTO THIS EVENING...THEN NORTHWEST 15 
  TO 25 KNOTS SATURDAY. 

* WAVES...5 TO 9 FEET.

* WATER SPOUTS POSSIBLE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
627 
WHUS73 KGRR 052001
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT FRI OCT 5 2012

LMZ844>849-060415-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 PM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHWEST TO 30 KNOTS THROUGH SATURDAY DECREASING TO 15
  TO 25 KNOTS SATURDAY NIGHT.

* WAVES...5 TO 10 FEET...SUBSIDING SATURDAY NIGHT.

* WATER SPOUTS POSSIBLE SATURDAY INTO SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
936 
WHUS73 KGRR 060239
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 PM EDT FRI OCT 5 2012

LMZ844>849-061045-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1039 PM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHWEST TO 30 KNOTS THROUGH SATURDAY DECREASING TO 15
  TO 25 KNOTS LATE SATURDAY.

* WAVES...5 TO 9 FEET...SUBSIDING BEGINNING SATURDAY AFTERNOON AND
  INTO SATURDAY NIGHT.

* WATER SPOUTS POSSIBLE SATURDAY INTO SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
456 
WHUS73 KGRR 060805
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 AM EDT SAT OCT 6 2012

LMZ844>849-061615-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
405 AM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHWEST TO 30 KNOTS THROUGH SATURDAY DECREASING TO 
  15 TO 25 KNOTS LATE SATURDAY. 

* WAVES...5 TO 9 FEET...SUBSIDING BEGINNING SATURDAY AFTERNOON 
  AND INTO SATURDAY NIGHT. 

* WATER SPOUTS POSSIBLE SATURDAY INTO SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
874 
WHUS73 KGRR 061433
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 AM EDT SAT OCT 6 2012

LMZ844>849-062245-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1033 AM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHWEST TO 30 KNOTS THROUGH THIS AFTERNOON DECREASING
  TO 15 TO 25 KNOTS THIS EVENING.

* WAVES...5 TO 9 FEET...SUBSIDING BEGINNING THIS EVENING AND INTO
  TONIGHT.

* WATER SPOUTS POSSIBLE INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WDM
827 
WHUS73 KGRR 061947
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT SAT OCT 6 2012

LMZ844>849-070400-
/O.CON.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 PM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...NORTHWEST TO 30 KNOTS WILL DECREASING TO 15 TO 25 KNOTS
  BY LATE THIS EVENING.

* WAVES...5 TO 9 FEET...WILL SUBSIDE TO 1 TO 3 FEET BY MORNING.

* WATER SPOUTS POSSIBLE INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
258 
WHUS73 KGRR 070213
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 PM EDT SAT OCT 6 2012

LMZ844>849-070315-
/O.CAN.KGRR.SC.Y.0070.000000T0000Z-121007T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1013 PM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED QUITE A BIT...AND WAVES HAVE DROPPED DOWN TO
2 TO 4 FEET. WINDS AND WAVES WILL ONLY CONTINUE TO IMPROVE AS THE
NIGHT GOES ON.

$$

NJJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 3:18 PM EDT, 12 minutes earlier.

Area forecast discussion, Oct 3, 3:18 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT WED OCT 3 2012

.SYNOPSIS...
ISSUED AT 241 PM EDT WED OCT 3 2012
A WEAKENING AREA OF LOW PRESSURE WILL LIFT NORTHWARD THROUGH LOWER
MICHIGAN TONIGHT. THIS SYSTEM WILL BRING WITH IT CLOUDS AND SOME
LIGHT RAIN. A COLD FRONT ARRIVES FROM THE WEST THURSDAY EVENING.
MORE SHOWERS AND EVEN A THUNDERSTORM MAY ACCOMPANY THE PASSAGE OF
THIS SYSTEM. BEHIND IT A MUCH COOLER AIRMASS WILL ARRIVE ON GUSTY
WEST WINDS FOR FRIDAY. OVERALL THE WEEKEND IS LOOKING UNSEASONABLY
COOL. THERE WILL BE SOME LAKE EFFECT RAIN SHOWERS NEAR THE LAKESHORE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 241 PM EDT WED OCT 3 2012

THE MAIN CHALLENGE DEALS WITH THE POTENTIAL FOR RAIN TONIGHT.
OVERALL THE TREND SUPPORTS EXPANDING THE LIKELIHOOD OF RAIN. THE
WEAK LOW PRESSURE SYSTEM IS MOVING IN FROM THE SOUTHWEST. RADAR
SHOWS AND EXPANDING AREA OF LIGHT RETURNS. OBS SHOW MOSTLY LIGHT
RAIN AND DRIZZLE. COOLER CLOUD TOPS WERE PIVOTING IN FROM
INDIANA...WHICH WILL HELP TO DEEPEN THE MOISTURE HERE IN SOUTHWEST
LOWER MI. OMEGA FIELDS ON BUFKIT DO SHOW DECENT LIFT IN THE
SATURATED LOWER LEVELS OF THE ATMOSPHERE. USUALLY THIS RESULTS IN
LOTS OF LIGHT RAIN AND DRIZZLE. WILL EXPAND THE COVERAGE OF RAIN
FOR TONIGHT.

THE BULK OF THE RAIN WILL BE OVER BY THURSDAY. COULD BE A FEW
LINGERING SHOWERS TO START THE DAY. BY NOON IT SHOULD BE DRY.
HOWEVER THE COLD FRONT SWINGS IN QUICKLY FROM THE WEST THU
EVENING. SOME INSTABILITY SHOWS UP AS WELL. SPC DOES COVER THE
ENTIRE REGION WITH THUNDER THU EVENING. WILL ADD THUNDER TO THE
FORECAST AS A RESULT.

STRONGER COLD AIR ADVECTION MOVES IN FOR LATE THU NIGHT AND
FRIDAY. I DOWNPLAYED THE POPS AS THE AIR COLD ENOUGH FOR LAKE
EFFECT IS HANGING BACK WELL BEHIND THE FRONT. THERE IS A
SUGGESTION OF A WAVE DEVELOPING ON THE FRONT FRIDAY SOUTH OF MI.
WILL NEED TO MONITOR THIS CLOSELY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 241 PM EDT WED OCT 3 2012

WEEKEND TO BE A COOL AND UNSETTLED ONE WITH LAKE EFFECT RAIN SHOWERS
WITH AN ISOLATED THUNDERSTORM STILL ON TRACK TO AFFECT SOUTHWEST
LOWER MICHIGAN.  HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY STILL
LOOKING TO BE UPPER 40S TO MID 50S AT BEST...WITH OVERNIGHT LOW
TEMPERATURES GENERALLY IN THE MID 30S.

A BRIEF DRY PERIOD LOOKING POSSIBLE MONDAY INTO TUESDAY...WITH
TEMPERATURES REMAINING SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
MORE UNSETTLED WEATHER RETURNS TUESDAY NIGHT WITH SHOWERS POSSIBLE
ACROSS THE REGION THROUGH WEDNESDAY INTO THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1213 PM EDT WED OCT 3 2012

CHALLENGING AVIATION FORECAST CENTERING AROUND CEILINGS THAT
SHOULD BE LOW MVFR TO IFR AND PERIODS OF MVFR/IFR VISIBILITIES IN
LIGHT DRIZZLE AND FOG. MVFR/IFR CONDITIONS SHOULD OCCUR THROUGH
MUCH OF THE FIRST 18 HOURS OF THE TAF PERIOD BEFORE CONDITIONS
BEGIN TO IMPROVE.

CEILINGS AND VISIBILITIES SHOULD SLOWLY TREND TOWARD VFR AFTER 06Z
THURSDAY...BUT SOME LINGERING FOG COULD KEEP CONDITIONS FROM
REACHING VFR UNTIL AFTER 12Z THURSDAY.

OTHER AVIATION CONSIDERATION FOR THE TAF PERIOD WILL BE THE
DEVELOPMENT OF GUSTY SOUTHWEST WINDS THAT SHOULD OCCUR FROM
NORTHWEST TO SOUTHEAST AROUND OR SHORTLY BEFORE 18Z. GUSTS UP TO
20KTS POSSIBLE AFTER 18Z.

&&

.MARINE...
ISSUED AT 241 PM EDT WED OCT 3 2012

INCREASING FLOW AHEAD OF THE COLD FRONT WARRANTS A SMALL CRAFT
ADVISORY FOR MUCH OF MY AREA BY 18Z THU. STRONGER COLD AIR
ADVECTION SETS UP LATER THU NIGHT AND FRIDAY. THIS WILL IMPACT ALL
NEARSHORE ZONES. MIXING HEIGHTS FROM BUFKIT SUGGEST 30 KNOT WINDS
ARE LIKELY. FOR NOW WILL HOLD OFF ON A GALE WATCH...THINKING THIS
WILL BE A HIGH END SCA EVENT FOR ALL NEARSHORE WATERS.

&&

.HYDROLOGY...
ISSUED AT 241 PM EDT WED OCT 3 2012

THE LIGHT RAIN WILL HAVE LITTLE IMPACT ON THE RIVERS THROUGH THE WEEKEND.
NO SIGNIFICANT RISES ARE FORECASTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...JMM
AVIATION...MACZKO
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Oct 3, 10:35 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 AM EDT WED OCT 3 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-040945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1035 AM EDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY ACCOMPANY THE PASSAGE OF A COLD FRONT
THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. THE BEST CHANCE
FOR STORMS WILL BE TOWARDS LAKE MICHIGAN DURING THIS TIME FRAME.
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-040945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1035 AM EDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG COULD RESULT IN HAZARDOUS BOATING CONDITIONS THROUGH
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER LAKE MICHIGAN THURSDAY
AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED.

WINDS AND WAVES WILL LIKELY BECOME A HAZARD TO SMALLER CRAFT ON
THURSDAY IN THE SOUTH FLOW AHEAD OF A COLD FRONT. STRONG WINDS AND
LARGE WAVES ARE EXPECTED BEHIND THE FRONT FROM THURSDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MJS

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.